Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 91, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 14, 2006, 6:41 PM MST for Pinal County, Arizona. It was in force for 4 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2006, 6:41 PM MST (01:41 UTC)
- Expired
- Aug 14, 2006, 6:45 PM MST
- In force
- 4 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 56 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2409 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 150143 FFWTWC AZC021-150245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 641 PM MST MON AUG 14 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXTENDED THE * FLASH FLOOD WARNING FOR... CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 745 PM MST * AT 637 PM MST...LAW ENFORCEMENT OFFICIALS IN ELOY REPORTED THAT FLASH FLOODING IS OCCURRING IN THE AREA. THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TO MOVE SLOW SOUTH ACROSS CENTRAL PINAL COUNTY. THUS WITH THE THREAT OF AN ADDITIONAL ONE INCH OF RAIN IN THE NEXT HOUR...THE FLASH FLOODING WARNING THAT WAS TO EXPIRE AT 645 PM HAS BEEN EXTENDED UNTIL 745 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3274 11162 3264 11148 3301 11101 3309 11116 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 1:30 PM MST, 5 hours 11 minutes earlier.
Area forecast discussion, Aug 14, 1:30 PM MST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST MON AUG 14 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER SOUTHEAST ARIZONA FOR CONTINUED MAINLY AFTERNOON AND EVENING THUNDERSTORM ACTIVITY THROUGH THE WEEK. && .DISCUSSION...ANOTHER MOIST AND UNSTABLE MORNING SOUNDING. SOLID LOW LEVEL SHEAR WITH STEERING LEVEL STILL WEAK...BUT INCREASING A LITTLE FROM THE NORTHEAST. LOCALLY HEAVY RAIN ONCE AGAIN THE CONCERN TODAY...WITH ISOLATED WET MICROBURST ACTIVITY POSSIBLE. HEAVY SCATTERED CONVECTION ALREADY IN EARLY AFTERNOON HOURS. LARGER SCALE EASTERLY IMPULSE LIFTING THROUGH WELL EAST NEAR TEXAS...BUT A WEAKER IMPULSE NEAR SOUTHERN CHIHUAHUA MAY ROTATE CLOSE ENOUGH TO SUSTAIN MORE WIDESPREAD OVERNIGHT CONVECTION THAN USUAL TONIGHT. TROUGH DEVELOPING ALONG WEST COAST WITH INCREASING SOUTHWESTERLY FLOW ALOFT OUT WEST...BUT FOR SOUTHEAST ARIZONA PROBABLY KEEPING ENOUGH OF SOUTHERLY AND EASTERLY COMPONENTS TO OUR FLOW AT LOWER TO MID LEVELS TO KEEP DEEP MOISTURE IN OR AT LEAST VERY CLOSE. EXPECT PERIODIC ENHANCEMENT OF CONVECTION FROM SMALLER SCALE FEATURES AND A GENERALLY SEASONAL THUNDERSTORM FORECAST UNTIL FURTHER NOTICE. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 14, 6:26 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
626 PM MST MON AUG 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD CACTUS FOREST 32.99N 111.32W
08/14/2006 PINAL AZ LAW ENFORCEMENT
WATER OVER ROADWAY
&&
JGLUECKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 5:52 PM MST | Flash Flood Warning | TWC | Pinal | |
| Aug 14, 7:51 PM MST | Flash Flood Warning | TWC | Pima | 24 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.